Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 447, NWS Jackson, MS

August 1, 2012Clay County, Oktibbeha County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2012, 3:35 PM CDT for Clay County, Oktibbeha County, Webster County, Mississippi. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 3:35 PM CDT (20:35 UTC)
Expired
Aug 1, 2012, 4:14 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:45 PM CDTHAIL 11 W Pheba, MSQUARTER SIZED HAIL AND SEVERAL LIMBS DOWN...OCCURRED ALONG BILLY WHITE RD.
Aug 1, 4:00 PM CDTTSTM WND DMG3 N Pheba, MSTREE ON POWERLINE AROUND HIGHWAY 50 AND BERRY ROAD. THIS HAS RESULTED IN NUMEROUS POWER OUTAGES AROUND THE AREA.
Aug 1, 4:00 PM CDTHAIL 0.88Pheba, MSRELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1994 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS54 KJAN 012035
SVRJAN
MSC025-105-155-012130-
/O.NEW.KJAN.SV.W.0447.120801T2035Z-120801T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEST CENTRAL CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  MABEN MOVING SOUTHEAST AT 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PHEBA BY 340 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3363 8892 3350 8885 3344 8890 3338 8905
      3346 8909 3353 8909 3353 8913 3355 8914
      3364 8913 3368 8909 3368 8902
TIME...MOT...LOC 2035Z 332DEG 6KT 3356 8902

$$

JA
4 follow-up statements
279 
WWUS54 KJAN 012039
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT WED AUG 1 2012

MSC025-105-155-012130-
/O.CON.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
339 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL CLAY...NORTHWESTERN OKTIBBEHA AND EAST CENTRAL
WEBSTER COUNTIES...

AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR MABEN MOVING SOUTHEAST AT 5 TO 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3363 8892 3350 8885 3344 8890 3338 8905
      3346 8909 3353 8909 3353 8913 3355 8914
      3364 8913 3368 8909 3368 8902
TIME...MOT...LOC 2039Z 332DEG 6KT 3355 8902

$$

JA
990 
WWUS54 KJAN 012053
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT WED AUG 1 2012

MSC025-105-155-012130-
/O.CON.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
353 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL CLAY...NORTHWESTERN OKTIBBEHA AND EAST CENTRAL
WEBSTER COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MABEN MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3363 8892 3350 8885 3344 8890 3338 8905
      3353 8909 3353 8913 3356 8913 3363 8912
      3366 8908 3368 8902
TIME...MOT...LOC 2053Z 332DEG 6KT 3353 8901

$$
678 
WWUS54 KJAN 012106
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT WED AUG 1 2012

MSC025-155-012117-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
WEBSTER MS-CLAY MS-
406 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLAY AND EAST
CENTRAL WEBSTER COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

LAT...LON 3344 8890 3339 8904 3342 8904 3345 8907
      3349 8907 3350 8908 3356 8909 3357 8889
      3350 8885
TIME...MOT...LOC 2107Z 332DEG 6KT 3351 8900

$$

MSC105-012130-
/O.CON.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
OKTIBBEHA MS-
406 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN OKTIBBEHA COUNTY...

AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MABEN MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3344 8890 3339 8904 3342 8904 3345 8907
      3349 8907 3350 8908 3356 8909 3357 8889
      3350 8885
TIME...MOT...LOC 2107Z 332DEG 6KT 3351 8900

$$

JA
793 
WWUS54 KJAN 012114
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT WED AUG 1 2012

MSC105-012124-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-120801T2130Z/
OKTIBBEHA MS-
414 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKTIBBEHA COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR EASTERN MISSISSIPPI.

LAT...LON 3344 8890 3339 8904 3342 8904 3345 8907
      3349 8907 3350 8908 3356 8909 3357 8889
      3350 8885
TIME...MOT...LOC 2114Z 332DEG 6KT 3350 8899

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:15 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 1, 10:15 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT WED AUG 1 2012

.UPDATE...CLEAR SKIES ACROSS THE ARKLAMISS THIS MORNING FOR THE MOST
PART AS WEAK HIGH PRESSURE PREVAILS. THE GFS/NAM INDICATE A PRETTY
STRONG WAVE MOVING SOUTHEAST ACROSS THE ARKLAMISS THIS MORNING AND
THIS COMBINED WITH AROUND 2.0 INCH PWATS SHOULD KICK OF SOME
ISOLATED TO SCATTERED THUNDERSTORMS WITH THE BEST CHANCES ALONG AND
NORTH OF I-20 THIS AFTERNOON. THE LOCAL WRF MODEL AND HRRR ALSO
INDICATE THIS..SO WILL UP POPS A TOUCH THIS AFTERNOON FOR THE ABOVE
MENTIONED AREAS. ALSO MADE MINOR ADJUSTMENTS TO TEMPS WITH THE
UPDATES ARE ALREADY OUT./15/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
THE PRIMARY CONCERNS WILL BE THE CONTINUED EXCESSIVE HEAT POTENTIAL
FOR THE REGION THROUGH THE PERIOD AS WELL AS THE POTENTIAL FOR A
FEW SPOTTY STRONG TO SEVERE STORMS.

LATEST SATELLITE IMAGERY SHOWED A MUCH LESS ACTIVE PATTERN THAN WAS
NOTED YESTERDAY MORNING. IT STILL SHOWED A SERIES OF WEAK
DISTURBANCES  MOVING FROM THE CENTRAL PLAINS SOUTHEASTWARD THROUGH
THE MISSISSIPPI VALLEY REGION. THIS WAS AROUND THE MEAN MID TO UPPER
LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS. AREA RADARS WERE
PRETTY QUIET ON CONVECTIVE ACTIVITY THIS MORNING. TEMPS ARE DOING A
LITTLE BETTER THIS MORNING IN THE EAST WITH LOWER TO MIDDLE
70S...WHILE THE WEST HALF WAS STILL IN THE UPPER 70S TO LOWER 80S AS
OF 3 AM. A WEAK SURFACE BOUNDARY WAS NOTED ACROSS THE EXTREME NORTH.

A CHALLENGING FORECAST IN THE TOUGH TIMING OF THE DISTURBANCES
COMING DOWN IN NORTHERLY FLOW FOR TODAY THROUGH THURSDAY NIGHT
AROUND THE DOMINANT MID TO UPPER RIDGE CENTERED OVER THE SOUTHERN
PLAINS. MODELS HAVE BEEN HAVING A TOUGH TIME WITH THIS. HAD AN
ISOLATED SEVERE STORM IN THE SOUTHEAST YESTERDAY AFTERNOON. STILL
THINK THAT THE WEAK DISTURBANCES WILL TRIGGER ISOLATED STRONG TO
SEVERE STORMS FOR TODAY...WHICH CAN REALLY FLARE UP DUE TO DAY TIME
HEATING...INSTABILITY...AND STRONG UPPER NORTHERLY FLOW OF 35-45
KNOTS AT 200-300 MB. THE FLOW WILL BE WEAKER ON THURSDAY...BUT STILL
HAVE SOME DECENT INSTABILITY. NORTHWEST FLOW WILL BE MORE PRONOUNCED
ACROSS THE REGION...SO THESE STRONG ISOLATED STORMS COULD OCCUR
ANYWHERE THROUGH TONIGHT. MOISTURE CONVERGENCE WILL BE PRETTY GOOD
ACROSS THE REGION WHERE ANY ISOLATED STORMS DEVELOP. WITH THIS HEAT
WE WILL HAVE GOOD MICROBURST POTENTIAL THE PRIMARY RISK WILL BE
GUSTY WINDS OF 50 TO 60 MPH. THE TIMING OF THESE DISTURBANCES COULD
HAPPEN ANYTIME DURING THE DAY OR NIGHT...WHICH IS EVIDENT BY LATEST
SATELLITE IMAGERY. PWATS WILL BE AROUND 1.5-2.0 INCHES.

AS FAR AS HEAT POTENTIAL IS CONCERN MODELS SHOW THAT THE EXCESSIVE
HEAT POTENTIAL WILL CONTINUE...WITH NO REAL RECOVERY AT NIGHT WITH
LIGHT MOISTURE SOUTHWEST FLOW AT THE SURFACE. THE ONLY EXCEPTION
WILL BE SOME RECOVERY IN THE EAST WITH TEMPS IN THE LOWER TO MIDDLE
70S THIS MORNING. SO WITH THIS IN MIND HAVE OPTED TO LET THE CURRENT
EXCESSIVE HEAT WARNING AND ADVISORY TO EXPIRE AT 8 PM...BUT WILL LET
A HEAT ADVISORY BE IN EFFECT FOR THURSDAY IN THE WEST UNTIL 8 PM.

SO AS FAR AS TEMPS ARE CONCERN ADJUSTED LOWS SLIGHTLY FROM NAM
GUIDANCE WITH LOWS IN THE MID TO UPPER 70S FOR TONIGHT AND THURSDAY
NIGHT. SOME LOCATIONS WILL PROBABLY NOT GET BELOW 80 WITH SUCH HIGH
DEWPOINTS. FOR HIGHS WENT WITH THE CURRENT FORECAST FOR TODAY HIGHS
AND WENT WITH A BLEND OF MAV AND GMOS GUIDANCE FOR THURSDAY. HIGHS
WILL GENERALLY BY IN THE MID 90S TO AROUND 100./17/

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...

BY THE END OF THE WEEK THE NORTHERLY FLOW ALOFT REGIME THAT'S BEEN
IN PLACE WILL WEAKEN AS UPPER RIDGING TO OUR WEST NOSES IN ACROSS
THE ARKLAMISS IN RESPONSE TO A S/WV TROF DEPARTING THE SE CONUS. THE
RISK OF MCS ACTIVITY DIVING IN FROM THE NORTH WILL LESSEN AS A
RESULT...SHIFTING FOCUS TO MORE OF A DIURNAL SHOWER/THUNDERSTORM
PATTERN TYPICAL FOR THIS TIME OF YEAR. THE OPPRESSIVE HEAT WE'VE
BEEN DEALING WITH LOOKS TO EASE A BIT AS WELL AND IT DOES NOT APPEAR
ANY HEAT HEADLINES WILL BE NECESSARY HEADED INTO THE WEEKEND...
ALTHOUGH AREAS ACROSS THE DELTA MAY FLIRT WITH CRITERIA ON FRIDAY.

RELATIVELY HIGHER RAIN CHANCES LOOK TO DEVELOP SUN/MON AS THE UPPER
RIDGE SHIFTS WEST AND A FRONTAL BOUNDARY ASSOCIATED WITH A CLIPPER
SYSTEM TRANSITING THE NORTHERN CONUS MOVES INTO THE TN VALLEY. IN
ADDITION...AN UPPER TROPOSPHERIC LOW OVER THE FAR SERN CONUS WILL
BEGIN TO SHIFT WEST WITH THE MODELS INDICATING A TRACK SOMEWHERE
ACROSS THE NORTHERN/CENTRAL GULF OF MEXICO. THE COMBINATION OF THESE
FEATURES WITH A WARM AND MOIST ATMOSPHERE IN PLACE SHOULD RESULT IN
DECENT SHOWER/THUNDERSTORM COVERAGE BOTH SUNDAY AND MONDAY
AFTERNOONS. TAME LAPSE RATES AND WEAK OVERALL FLOW SHOULD MITIGATE
THE RISK FOR SEVERE THUNDERSTORMS DURING THIS TIME BUT A FEW STRONG
STORMS IS CERTAINLY NOT OUT OF THE QUESTION. THE INCREASED CHANCE
FOR RAIN WILL HELP KEEP TEMPS A TAD COOLER DURING THIS TIME BUT
STILL EXPECTING READINGS TO COME IN ABOVE NORMAL AT MOST LOCALES.

HEADED INTO TUE/WED...THE GFS IS MUCH MORE AGGRESSIVE PUSHING DRIER
AIR IN WAKE OF THE FRONT INTO CENTRAL MS WHERE THE ECMWF HANGS THE
BOUNDARY UP ACROSS NORTHERN MS. DECIDED TO LEAN MORE ON THE ECMWF
SOLUTION WHICH MEANT A SLIGHT INCREASE IN OVERNIGHT LOWS FOR MON
NIGHT/TUE NIGHT. POPS WERE ADJUSTED A BIT...MOSTLY TO MAINTAIN AT
LEAST A SLIGHT CHANCE ACROSS ALL AREAS WITH BETTER RAIN CHANCES
FURTHER SOUTH. /BK/

&&

.AVIATION...FOCUS FOR THE AFTERNOON WILL BE ON THE ISO/SCT T-STORMS
THAT LOOK TO BE POSSIBLE. AT THIS POINT...WILL INCLUDE A VCTS FOR A
COUPLE SITES TO ACCOUNT FOR THIS. AT THIS TIME...N-CENTRAL AND
CENTRAL PORTIONS MAY HAVE THE BEST RISK FOR THAT. TIMING LOOKS TO BE
AFTER 20-21Z AND TIL 01-02Z. STORMS COULD CONTAIN GUSTY WINDS AND
WILL UTILIZE AMD TO SHOW THOSE IMPACTS IF/WHEN A STORM MAY THREATEN
A SITE. OUTSIDE THAT...THE NGT PERIOD LOOKS TO BE GENERALLY QUIET.
THERE MAY BE SOME SMALL PERIOD OF MVFR VIS AROUND SUNRISE THU
MORNING AND WILL COVER THAT WITH A SMALL PERIOD AT A COUPLE SITES.
/CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  79  96  77 /  20  22  23  21
MERIDIAN      98  77  96  77 /  20  22  23  23
VICKSBURG     97  79  97  78 /  22  20  23  22
HATTIESBURG   97  79  95  78 /  21  18  23  22
NATCHEZ       95  77  96  76 /  22  19  23  21
GREENVILLE    99  79  97  78 /  22  23  23  23
GREENWOOD     98  78  95  77 /  19  23  23  23

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
MSZ026>033-036>039-     043>046-048>052-054>058-061>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MSZ018-
     019-025-034-035-040-041-047.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     MSZ018-019-025-034-035-040-041-047.

     HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR MSZ042-053-059-060.

LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023-025.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     LAZ007>009-015-016-023-025.

     HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR LAZ024-026.

AR...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ074-
     075.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT THURSDAY FOR
     ARZ074-075.

17/BK
Hazardous weather outlook, Aug 1, 3:09 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT WED AUG 1 2012

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>042-047-022015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND
THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT
AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN
THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 106 TO 111 DEGREES
THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE
UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE
CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES
ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ026>033-036>039-043>046-048>052-054>058-061>066-072>074-022015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

A HEAT ADVISORY IS IN EFFECT UNTIL 8PM THIS EVENING. HEAT INDICES
HAVE REACHED THE 106 TO 110 DEGREE RANGE AGAIN THIS AFTERNOON. IN
ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE MID TO UPPER 70S WHICH
WILL PROVIDE LITTLE RELIEF FROM THE HEAT OF THE DAY. PLEASE TAKE
PRECAUTIONS IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ024-026-MSZ053-059-060-022015-
CATAHOULA-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
309 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH THE MOIST UNSTABLE AIR
MASS TO SET OFF STORMS THAT WILL MOVE NORTHWEST TO SOUTHEAST ACROSS
THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO
60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND TORRENTIAL
RAINFALL.

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING AND
THIS WILL BE FOLLOWED BY A HEAT ADVISORY THROUGH 8 PM THURSDAY. HOT
AND HUMID CONDITIONS HAVE RESULTED IN HEAT INDICES ABOVE 110 AGAIN
THIS AFTERNOON AND WILL RESULT IN HEAT INDICES OF 105 TO 108 DEGREES
THURSDAY AFTERNOON. IN ADDITION...OVERNIGHT LOWS WILL REMAIN IN THE
UPPER 70S WHICH WILL NOT ALLOW MUCH RELIEF FROM THE OPPRESSIVE
CONDITIONS. PLEASE TAKE HEAT SAFETY PRECAUTIONS IF OUTDOOR ACTIVITIES
ARE ABSOLUTELY NECESSARY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Aug 1, 9:43 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             5 NNW LAUREL            31.76N 89.18W
07/31/2012  E0.88 INCH       JONES              MS   EMERGENCY MNGR

            NICKEL HAIL IN THE SHADY GROVE COMMUNITY.

&&

CME
Local storm report, Aug 1, 9:52 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             5 NNW LAUREL            31.77N 89.17W
07/31/2012  E1.75 INCH       JONES              MS   PUBLIC

            A FEW LARGE STONES UP TO GOLF BALL SIZE...MOST HAIL WAS
            NICKEL TO QUARTER SIZE. OCCURRED ON PAUL MYRICK RD.

&&

CME
Local storm report, Aug 1, 9:58 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 NE MOSS               31.83N 89.17W
07/31/2012                   JASPER             MS   PUBLIC

            TREES SNAPPED AND UPROOTED NEAR MOSS. REPORT RECEIVED VIA
            FACEBOOK AND CONFIRMED BY JASPER S.O.

0635 PM     HAIL             MOSS                    31.82N 89.18W
07/31/2012  E1.00 INCH       JONES              MS   PUBLIC

            QUARTER SIZE HAIL AND SEVERAL LIMBS DOWN

0653 PM     HAIL             5 NNW LAUREL            31.76N 89.18W
07/31/2012  E0.88 INCH       JONES              MS   EMERGENCY MNGR

            NICKEL HAIL IN THE SHADY GROVE COMMUNITY.

0656 PM     HAIL             5 NNW LAUREL            31.77N 89.17W
07/31/2012  E1.75 INCH       JONES              MS   PUBLIC

            A FEW LARGE STONES UP TO GOLF BALL SIZE...MOST HAIL WAS
            NICKEL TO QUARTER SIZE. OCCURRED ON PAUL MYRICK RD.

0740 PM     LIGHTNING        ELLISVILLE              31.60N 89.21W
07/31/2012                   JONES              MS   EMERGENCY MNGR

            *** 1 INJ *** MAN STRUCK BY LIGHTNING IN THE BEST WESTERN
            HOTEL.

&&

CME
Special weather statement, Aug 1, 3:19 PM CDT, 16 minutes before
MSZ029-030-033-012050-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
319 PM CDT WED AUG 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT WED AUG 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF PHEBA AT 319 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN WEST CENTRAL CLAY...OKTIBBEHA AND EAST CENTRAL WEBSTER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3334 8890 3351 8909 3353 8909 3353 8912
      3356 8915 3368 8899 3349 8871
TIME...MOT...LOC 2019Z 317DEG 10KT 3355 8899

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:45 PM CDTSevere Thunderstorm WarningJANForrest, Jones23 min
Aug 1, 3:19 PM CDTSpecial Weather StatementJANOktibbeha31 min
Aug 1, 3:42 PM CDTSpecial Weather StatementJANWinston28 min
Aug 1, 3:43 PM CDTSpecial Weather StatementJANJefferson Davis32 min
Aug 1, 4:10 PM CDTSevere Thunderstorm WarningJANClay26 min
Aug 1, 4:21 PM CDTSpecial Weather StatementJANJefferson Davis29 min
Aug 1, 4:43 PM CDTSevere Thunderstorm WarningJANLowndes47 min
Aug 1, 4:47 PM CDTSpecial Weather StatementJANWinston33 min
Aug 1, 4:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Winston49 min
Aug 1, 4:59 PM CDTSpecial Weather StatementJANWebster41 min
Aug 1, 5:33 PM CDTFlash Flood WarningJANChoctaw, Winston117 min
Aug 1, 5:36 PM CDTSpecial Weather StatementJANAttala29 min
Aug 1, 6:36 PM CDTSpecial Weather StatementJANLeake29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.